In a society where thinness and beauty canons occupy the foreground, a few extra pounds are, for many, a real disaster. But what happens if those extra pounds are more or less desirable due to certain medications?

Four Medication save weight

A few years ago, only 10% of drugs prescribed by doctors had the side effect of causing weight gain more or less important. Today, according to a one U.S site, four medication will save you a few pounds, your body often unwillingly.

Antidepressants

This is particularly the case for antidepressants. They act on neurotransmitters, blurring then the signals of satiety. They lead, for most people, cravings most important, hence the weight gain.

Neuroleptics

Neuroleptics, used to relieve certain ailments of the central nervous system, also have an effect on neurotransmitters. Like its predecessors, they cause cravings satisfied that the patient wants, and which result by adding kilos. In addition to stimulating the appetite and thirst, these two classes of drugs lower the body's metabolism. Therefore, it consumes less calories.

Mood Stabilizers

Mood stabilizers, including lithium, used to treat bipolar patients have substantially the same effect. Over a period of 6 to 10 years, the person may add about 10 pounds or more in its initial weight.

The Contraceptive Pill

The contraceptive pill is also known for its effects on the waistline. When this is the case, however, it is different. Those that contain estrogen promote weight gain, especially due to a phenomenon of fluid retention. Excess estrogen drives the kidneys to retain water which then accumulates in the breast and abdomen of the patient.

However, it is important to remember that the pills found in the market today are much less harmful to the line than those available a few decades ago. An estimated 10% of women gain weight because of the pill and lose 10%, while 80% of women will have no effect on their waistline. If you have gained a few pounds, think twice before then blaming your oral contraceptive!

It may well be that your lifestyle are involved. Medicines used to relieve the side effects of menopause also have an effect on the accumulation of pounds.

Corticosteroids

Corticosteroids, including cortisone, are known to cause weight gain, especially due to water retention. These drugs, used to treat inflammatory diseases, have, for some, a significant effect on the waistline.

Sleeping pills

Sleeping pills, increasingly prescribed, and antihistamines used to treat allergies, medications are products of diphenhydramine. This molecule has a sedative effect which leads to a decrease in metabolism. In doing so, you burn fewer calories. Therefore, the pounds accumulate.

Drugs Against Diabetes, Cancer or HIV

People with diabetes who have to live on medication, as well as those who fight against cancer or HIV are also likely to gain weight.

And this list is not exhaustive. Tell your doctor

If your waist your mind? is often less dramatic in men?

the first thing to do is talk to your doctor. In each of the classes of drugs mentioned earlier, there are products whose side effects associated with overweight are less important. Specialist health and your pharmacist can work together to help reduce weight gain due to medication necessary for the proper functioning of your body.

Author's Bio: 

Vaibhav Aggarwal is CEO VabSearch Technologies. He has over 12 year of experience in article writing, internet marketing trend, like ORM, Online Branding, SEO, SMO, Google analytic. He start his own project on health industry of India MyDoc. It's an platform to connect Indian doctors & health specialists each other. For more update click here: Find a Doctor